Friday, April 8, 2011

U.K. Woman On Clomid For Five Months, Husband With MFI: Periods Are Shorter Now, Why?


Hi, I have been taking clomid for 5 months because my husband has a low sperm count. I have noticed my periods becoming less and less the last 2 months I have only bleed for 1 day and that was mostly a black/brown color. My periods normally last for a full 7 days. Is this because of the clomid? D. From the U.K.


Hello D. from the U.K.,

You should NOT be taking Clomid every month. It leads to a thinning of the endometrial lining because it is an antiestrogen and blocks the estrogen receptors. This is probably why the bleeding has decreased. This lack of adequate uterine lining will prevent implantation.

Secondly, Clomid is NOT a treatment for male infertility if given to the female! I have absolutely no understanding as to why your doctor has prescribed this and not followed you with some type of surveillance to see how you are responding. I would strongly recommend that you look up here in my blog where I discuss how Clomid cycles should be done.

Thirdly, in men that have low sperm counts, they will be treated with Clomid on a daily basis, sometimes to try to increase the count. This works only some of the time. It will take three months to know if it is working or not. If the count gets above 10 Million, then IUI is a treatment option. If it is less than 10 Million then IVF with ICSI is the treatment of choice.

Finally, please make sure that your doctor is an infertility specialist and does ALL levels of infertility treatments, including IVF. Otherwise, you may be wasting your time.

Good Luck,

Dr. Edward J. Ramirez, M.D., FACOG
Executive Medical Director
The Fertility and Gynecology Center
Monterey Bay IVF Program

No comments:

Post a Comment


Related Posts with Thumbnails